Texas, 2007

Flash Flood in Texas, September 3, 2007

September 3, 2007 · NWS CRP · 1 event in 1 county or zone

Between 1 and 3 inches of rain feel in short time over saturated ground, resulting in flash flooding in the city of Victoria.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

Between 1 and 3 inches of rain feel in short time over saturated ground, resulting in flash flooding in the city of Victoria.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Sep 3, 8:07 AM CST, 4 hours 1 minute earlier.

Area forecast discussion, Sep 3, 8:07 AM CST, 4 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
907 AM CDT MON SEP 3 2007

.UPDATE...AM UPDATING MORNING GRIDS TO INCREASE MORNING POPS...LOWER
MAX TEMPS...AND HAVE THE FFA BEGIN AT PRESENT RATHER THAN 1 PM.
UPDATES WILL BE OUT SHORTLY.

&&

.PREV DISCUSSION... /ISSUED 631 AM CDT MON SEP 3 2007/

AVIATION...SCATTERED CONVECTION THIS MORNING ACROSS SOUTH TEXAS
WILL BECOME MORE NUMEROUS BY THIS AFTERNOON. GENERALLY EXPECT
TEMPO MVFR CIGS/IFR VSBYS NEAR CONVECTIVE ACTIVITY FOR TAF SITES
ALONG THE COASTAL PLAINS. HOWEVER...HEAVIER CONVECTION (AND
SUBSEQUENT TEMPO IFR/LIFR CONDITIONS) ARE EXPECTED ALONG THE RIO
GRANDE PLAINS THIS AFTERNOON INTO THE EARLY EVENING HOURS.
SHOWERS/THUNDERSTORMS SHOULD TAPER OFF BETWEEN 03Z-05Z BEFORE
REDEVELOPING ONCE AGAIN ALONG THE COASTAL SITES BY 09Z TUESDAY.

PREV DISCUSSION... /ISSUED 409 AM CDT MON SEP 3 2007/

SHORT-TERM (TODAY THROUGH TUESDAY)...CONVECTION SOUTH OF
BROWNSVILLE HAS BEEN HEADING IN A NNWLY DIRECTION EARLY THIS MORNING
AND THINK THE SOUTHERN CWA MAY SEE THIS ACTIVITY BY MIDDAY...
ASSUMING IT REMAINS ORGANIZED ALONG A SHARPENING COASTAL TROUGH
DEPICTED ON MSAS ANALYSIS. 11U-3.9U SATELLITE IMAGERY IS ALSO
SHOWING CLEARING SKIES OVER THE GULF COINCIDENT WITH NELY FLOW ALOFT
AROUND THE PERIPHERY OF AN ELONGATED RIDGE. IF CLOUDS THIN OUT
ENOUGH OVER THE CWA...INSOLATION SHOULD DESTABILIZE THE ATMOSPHERE A
BIT SOONER THAN PREVIOUS DAYS AND PRODUCE BETTER AREAL COVERAGE OF
CONVECTION THIS AFTERNOON. WITH DIFFLUENT FLOW ALOFT OVER SOUTH
TEXAS...COPIOUS AMOUNTS OF MOISTURE (PWS 2.1-2.3 INCHES) IN PLACE...
AND GIVEN MAJOR WEATHER EVENTS IN SOUTH TEXAS GENERALLY OCCUR ON OR
NEAR HOLIDAYS...WILL GO AHEAD AND ISSUE AN FFA AREAWIDE 18Z THROUGH
03Z. CONVECTION SHOULD WANE AFTER SUNSET WITH THE LOSS OF DAYTIME
HEATING AND AS THE UPPER LOW MOVES FARTHER NORTH. ANOTHER ROUND OF
CONVECTION IS EXPECTED AGAIN TUESDAY. HOWEVER...COVERAGE SHOULD NOT
BE AS GREAT AS THE UPPER LOW WILL BE FARTHER AWAY FROM SOUTH TEXAS
BY THAT TIME. TEMPS WILL CONTINUE TO BE BELOW NORMAL THROUGH THE
PERIOD.

MARINE...CONVECTION OVER THE GULF DURING THE MORNING HOURS WILL
DIMINISH BY AFTERNOON...THEN REDEVELOP AFTER MIDNIGHT. WINDS WILL
GRADUALLY INCREASE OVER THE COASTAL WATERS BY TUESDAY.

LONG TERM (TUESDAY NIGHT THROUGH SUNDAY)...TREND FOR HEAVY
RAINFALL (AND RAINFALL IN GENERAL) WILL GRADUALLY DECREASE
THROUGH THE PERIOD...AS TROPICAL MOISTURE BEGINS TO DECREASE BUT
SOME RAINFALL WILL STILL NEED TO BE MENTIONED. UPPER TROUGH WILL
APPROACH THE AREA TUESDAY NIGHT/WEDNESDAY TIME FRAME...THEN
BEGIN TO MOVE EAST AND TAKE SOME OF THE HIGHER MOISTURE VALUES
EAST OF THE AREA ON THURSDAY. WEAK UPPER RIDGE TRIES TO BUILD IN
AFTERWARDS...BUT MOISTURE OVER THE EAST REMAINS SUFFICIENT ENOUGH
TO WARRANT AT LEAST A MENTION OF RAIN THROUGH THE REMAINDER OF THE
PERIOD (ALSO...SINCE PATTERN HAS REMAINED WET FOR THE LAST SEVERAL
DAYS...WILL CONTINUE TO FORECAST RAIN UNTIL STRONGER RIDGE AND/OR
LESS MOISTURE DICTATES SHUTTING OFF THE WATER). AT THIS TIME...
APPEARS THAT THE TRACK OF FELIX WILL BE FAR ENOUGH SOUTH TO HAVE
LITTLE IF ANY IMPACT ON SOUTH TEXAS WEATHER BUT WILL CONTINUE TO
BE MONITORED FOR ADJUSTMENTS IF NEEDED. ONLY PLACE RAIN WILL NOT
BE MENTIONED THROUGH ANY PART OF THE FORECAST WILL BE THURSDAY
THROUGH FRIDAY OVER THE WESTERN TWO ZONES AS MOISTURE IS LEAST
THERE AND AREA BECOMES MORE INFLUENCED BY UPPER HIGH WITH TROUGH
EXITING ON THURSDAY. BOUNDARY LAYER WINDS WILL ALSO PICK UP BY MID
WEEK...MEANING MORE MIXING AND LESS POTENTIAL FOR EASY DEEP
CONVECTION AND RAINFALL GENERATION. MOISTURE SUFFICIENT NEXT
WEEKEND TO WARRANT DIURNAL SEA BREEZE CONVECTION...BUT GIVEN
FORECAST TRACK OF FELIX DID LOWER POPS JUST A BIT. GRADUAL WARM UP
OF AFTERNOON HIGHS WITH MORE SUN/LESS RAINFALL EXPECTED WITH TEMPS
NEAR CLIMO BY MID WEEK. ONSHORE FLOW/BETTER BOUNDARY LAYER WINDS
OVERNIGHT WILL RESULT IN MIN TEMPS TO BE NEAR IF NOT SLIGHTLY
ABOVE CLIMO.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    84  75  89  76  90  /  80  40  60  30  50
VICTORIA          83  73  87  74  88  /  80  40  70  40  50
LAREDO            85  76  91  77  95  /  90  50  50  40  20
ALICE             84  74  90  74  92  /  80  40  60  30  40
ROCKPORT          84  77  89  79  89  /  70  40  60  40  50
COTULLA           83  72  88  73  92  /  90  60  70  50  20
KINGSVILLE        84  74  89  75  90  /  80  40  60  30  50
NAVY CORPUS       84  77  88  79  89  /  70  40  60  30  50

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
     ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM WELLS...
     KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...NUECES...
     REFUGIO...SAN PATRICIO...VICTORIA...WEBB.

GM...NONE.

&&

TE/81...SHORT TERM
TT/89...LONG TERM
Hazardous weather outlook, Sep 3, 4:27 AM CST, 7 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
527 AM CDT MON SEP 3 2007

GMZ230-235-250-255-270-275-TXZ229>234-239>247-041030-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
527 AM CDT MON SEP 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER
SOUTH TEXAS TODAY. THE MAIN THREAT FROM THIS ACTIVITY WILL BE
LOCALLY HEAVY RAINFALL AND THE POTENTIAL FOR FLASH FLOODING...
ESPECIALLY IN LOW LYING AREAS. RAINFALL AMOUNTS WILL AVERAGE
BETWEEN 1 TO 3 INCHES...WITH ISOLATED AMOUNTS OF 3 TO 5 INCHES
POSSIBLE WITH THE HEAVIEST ACTIVITY EXPECTED THIS AFTERNOON.
SHOWERS AND THUNDERSTORMS WILL SLOWLY DIMINISH AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
TUESDAY...WITH RAINFALL ACTIVITY GRADUALLY DECREASING DURING THE
WEEK AS SLIGHTLY DRIER AIR MOVES INTO SOUTH TEXAS. STILL...THERE
WILL BE A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS AT LEAST
OVER THE EASTERN PORTIONS OF SOUTH TEXAS THURSDAY THROUGH
SATURDAY. THE MAIN CONCERN WITH THE SHOWERS AND THUNDERSTORMS WILL
BE LOCALLY HEAVY RAINFALL AND POSSIBLE FLOODING...ESPECIALLY ON
TUESDAY AS WINDS REMAIN RELATIVELY LIGHT. NO ORGANIZED SEVERE
WEATHER IS ANTICIPATED THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Sep 3, 8:50 AM CST, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
950 AM CDT MON SEP 3 2007

TXZ243-244-031645-
NUECES-SAN PATRICIO-
950 AM CDT MON SEP 3 2007

...ATMOSPHERE FAVORABLE FOR FUNNEL CLOUDS OVER NUECES AND SAN
PATRICIO COUNTIES...

AT 950 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
SOUTHWEST OF TULOSO TO 3 MILES NORTHEAST OF FLOUR BLUFF TO 23 MILES
SOUTHEAST OF FLOUR BLUFF...OR ALONG A LINE EXTENDING FROM 4 MILES
SOUTH OF ROBSTOWN TO CC NAS TO 25 MILES SOUTHEAST OF CC NAS...MOVING
NORTH AT 20 MPH.

THE ATMOSPHERE WILL BE FAVORABLE FOR THE DEVELOPMENT OF FUNNEL
CLOUDS WITH THESE STORMS TODAY. MOST OF THESE FUNNEL CLOUDS WILL BE
SHORT LIVED AND SHOULD NOT REACH THE GROUND. HOWEVER...YOU SHOULD BE
PREPARED TO SEEK SHELTER IN THE UNLIKELY EVENT A FUNNEL DOES REACH
THE GROUND.

TE
Special weather statement, Sep 3, 10:30 AM CST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1130 AM CDT MON SEP 3 2007

TXZ231>234-245>247-031830-
ARANSAS-BEE-CALHOUN-GOLIAD-LIVE OAK-REFUGIO-VICTORIA-
1130 AM CDT MON SEP 3 2007

...A LINE OF STRONG THUNDERSTORMS WERE AFFECTING
ARANSAS...BEE...CALHOUN...GOLIAD...LIVE OAK...REFUGIO AND VICTORIA
COUNTIES...

AT 1128 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES EAST OF
REFUGIO TO 6 MILES NORTHEAST OF SKIDMORE TO TILDEN...MOVING NORTH AT
25 MPH. THESE STORMS WILL AFFECT WHITSETT...GOLIAD...VICTORIA...SEA
DRIFT AND PORT LAVACA AND AREAS IN BETWEEN...THROUGH 100 PM.

WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS. CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY RAIN CAN ALSO BE EXPECTED. FUNNEL CLOUDS
ARE POSSIBLE WITH THE STRONGER STORMS.

TE

The radar

The Corpus Christi radar (KCRP), 124 km away, was scanning. The volume nearest the first event began at 18:10 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Victoria

When
September 3, 12:08 PM CST to 2:00 PM CST
Where
Victoria County, Victoria
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
28.800, -96.980

The underpass at 900 North Loran Street in Victoria was completely flooded with several feet of water and impassable. Additional city streets were flooded, including Sam Houston, Lilac and Mockinbird with several vehicles stranded.|

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, September 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 57857.